Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 271, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 19, 2011, 7:46 PM EDT for Bell County, Knox County, Whitley County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2011, 7:46 PM EDT (23:46 UTC)
- Expired
- Aug 19, 2011, 8:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bell County, KY, Knox County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WUUS53 KJKL 192346 SVRJKL KYC013-121-235-200015- /O.NEW.KJKL.SV.W.0271.110819T2346Z-110820T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 746 PM EDT FRI AUG 19 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY... SOUTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY... SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 815 PM EDT * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILKERSON...OR 12 MILES SOUTHEAST OF WILLIAMSBURG...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PACKARD...POLLY CAMP...WILKERSON...NEVISDALE...DIXIE...VERNE... GATLIFF...LUCKY...PEARL...JULIP...PRUDEN...FRAKES...FONDE... LOUDEN...GOINS...CARPENTER...CHENOA...BIRDSEYE...GAUSDALE AND BRYANTS STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378 TIME...MOT...LOC 2346Z 229DEG 11KT 3661 8402 WIND...HAIL 60MPH 1.00IN $$ ABE
2 follow-up statements
341 WWUS53 KJKL 200002 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 802 PM EDT FRI AUG 19 2011 KYC013-121-235-200015- /O.CON.KJKL.SV.W.0271.000000T0000Z-110820T0015Z/ KNOX KY-WHITLEY KY-BELL KY- 802 PM EDT FRI AUG 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BELL...SOUTHEASTERN WHITLEY AND SOUTH CENTRAL KNOX COUNTIES UNTIL 815 PM EDT... AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FRAKES...OR 12 MILES WEST OF MIDDLESBORO...MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CARPENTER...LOUDEN...GOINS...CHENOA...BIRDSEYE...BRYANTS STORE... GAUSDALE...KING...CLATE AND PERMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378 TIME...MOT...LOC 0002Z 217DEG 9KT 3666 8393 WIND...HAIL 60MPH <.50IN $$ ABE
039 WWUS53 KJKL 200013 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 813 PM EDT FRI AUG 19 2011 KYC013-121-235-200023- /O.EXP.KJKL.SV.W.0271.000000T0000Z-110820T0015Z/ KNOX KY-WHITLEY KY-BELL KY- 813 PM EDT FRI AUG 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL... SOUTHEASTERN WHITLEY AND SOUTH CENTRAL KNOX COUNTIES WILL EXPIRE AT 815 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378 TIME...MOT...LOC 0013Z 217DEG 9KT 3668 8391 $$ ABE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:19 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 19, 3:19 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 319 PM EDT FRI AUG 19 2011 .SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED UPPER LEVEL RIDGING WAS CENTERED OVER THE SOUTHERN PLAINS ATTM...WITH A BROAD TROUGH OVER MOST OF THE EASTERN CONUS...THOUGH THE AXIS OF THIS TROUGH WAS EAST OF THE REGION. A COUPLE OF SHORTWAVES...ONE ASSOCIATED WITH THE REMNANTS OF AN MCS CONTINUES TO MOVE EAST SOUTHEAST ACROSS THE LOWER OH VALLEY WITH ANOTHER VORT MAX IN BEHIND IT JUST TO ITS NORTH AND WEST. THE REMNANTS OF THE MCS CONTINUES TO GRADUALLY CREEP TO THE EAST AND IS MOVING INTO EASTERN KY AND BRINGING INCREASING CLOUDINESS. CONVECTION HAS RECENTLY DEVELOPED IN THE VICINITY OF THE INTERSTATE 75 CORRIDOR AND ACROSS PARTS OF THE SW CWA. THE 12Z NAM DID NOT HAVE THE GREATEST HANDLE ON THIS CONVECTION...THOUGH THE 12Z NAM 925 MB TO 850 MB LAYER MOISTURE FLUX DIVERGENCE...THOUGH WEAK...SEEMED TO HAVE A SOMEWHAT BETTER HANDLE ON WHERE THE CONVECTION IS OCCURRING ATTM. 12Z GFS SEEMS TO HAVE A BIT BETTER HANDLE ON IT...BUT IS NOT IDEAL. SOME RECENT HRR RUNS APPEAR TO BE A BIT MORE REPRESENTATIVE THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING BRINGING ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION THROUGH EARLY EVENING AND GENERALLY DISSIPATING IT BY THE 0Z TO 3Z PERIOD. THIS SEEMS PLAUSIBLE AS THE 500 MB SHORTWAVE IS EXPECTED TO EXIT THE AREA IN THE EVENING WITH ANOTHER FURTHER UPSTREAM DROPPING A BIT FURTHER TO THE SOUTH AND WEST OF THE AREA POSSIBLY CLIPPING THE FAR SW. SOME AT LEAST BRIEF SHORTWAVE RIDGING IS ANTICIPATED LATER TONIGHT AND FOR SAT WHICH WILL BRING IN A DRIER AIRMASS...ESPECIALLY ALOFT AND GENERALLY CAP CONVECTION. FOR THE FIRST COUPLE OF SHORTWAVES PLAN TO USE A PRE FIRST PERIOD FOR SCATTERED POPS OVER THE NEXT FEW HOURS. WITH THE FIRST SHORTWAVE EXPECTED TO EXIT THE AREA IN THE EVENING AND THE SECOND ONE EXPECTED TO GENERALLY PASS TO OUR SOUTH AND WEST...CONTINUED WITH SLIGHT CHANCE TO CHANCE POPS MAINLY BEFORE 6Z...THEN DROPPED POPS OFF TO 10 AFTER 6Z TONIGHT. FOR THE SHORTWAVE POSSIBLY CLIPPING THE SOUTHWEST... WENT WITH CHANCE IN THE SW THROUGH ABOUT 0Z TONIGHT. LOWERED SKY COVER OVERNIGHT AS WELL IN THE WAKE OF THE 500 MB TROUGH AXIS...AS NVA SHOULD LEAD TO SUBSIDENCE AND CLEARING SKIES. FOG FORMATION IS ALSO A CONCERN AND IT MIGHT BECOME DENSE IN VALLEYS. 12Z MET AND MAV MOS GUIDANCE BOTH HIT THE FOG RATHER HARD AT JKL...LOZ AND SME. THIS SCENARIO WILL NEED TO BE MONITORED...BUT FOR NOW TRENDED IN PATCHY DENSE FOG AND PLAN TO ADD THIS TO THE HWO. FOR SATURDAY...WITH SHORTWAVE RIDGING NOW ANTICIPATED...OPTED TO TREND POPS DOWN TO THE SLIGHT CHANCE RANGE. OVERALL COVERAGE OF ANY CONVECTION MAY END UP LOWER THAN THIS. THE 12Z NAM AND 12Z GFS GENERATE LITTLE IF ANY PRECIP ACROSS THE REGION AND THE 9Z SREF POPS ARE GENERALLY LESS THAN 20 PERCENT...EXCEPT IN THE SOUTHWEST. WITH LOWER POPS AND GENERALLY LOWER SKY COVER ANTICIPATED FOR SAT ALONG WITH 12Z AND RECENT MAV AND MET MOS HIGHS GENERALLY AROUND 90 OR THE LOWER 90S...TRENDED MAX T UP ABOUT 3 TO 4 DEGREES IN MANY LOCATIONS FOR SAT. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/...UPDATED MODELS CONTINUE TO DEPICT AN AMPLIFYING PATTERN THRU THE EXTENDED PERIOD WITH A DEEPENING TROF OVER ERN NOAM AND AN EXPANDING RIDGE OVER THE SOUTHWESTERN CONUS. HOWEVER...DIFFERENCES IN THE SYNOPTIC PICTURE BEGIN TO ARISE BY EARLY NEXT WEEK AND CONTINUE TO HAMPER CONFIDENCE IN THE TIMING AND STRENGTH OF VARIOUS SHORTWAVES ROUNDING THE BASE OF THE TROF AND TRAVERSING THE OHIO VALLEY. THE GFS CONTINUES TO BE THE LESS CONSISTENT MODEL AND HAVE AGAIN USED A NAM/ECMWF BLEND THRU THE WEEKEND WITH A SLANT TOWARDS THE 19.00Z EURO THRU THE REMAINDER OF THE PERIOD. THE FIRST ISSUE TO CONTEND WITH CENTERS AROUND A WEAK COLD FRONT EMANATING FROM A SFC LOW ASSOCIATED WITH THE LARGER SCALE UPPER LEVEL TROF BUILDING DOWN FROM ERN CANADA. MODEL CONSENSUS NOW BRINGS A TROF AHEAD OF THE FRONT THRU OUR AREA EARLY ON SUNDAY MORNING WITH THE FRONT EXITING THE REGION OVER THE COURSE OF SUNDAY NIGHT. HAVE CONTINUED TO CENTER THE HIGHEST POPS FROM LATE MORNING THRU THE EARLY EVENING ON SUNDAY. MODELS AROUND THIS TIME FRAME CONTINUE TO ADVERTISE AMPLE INSTABILITY DEVELOPING DURING THE DAY AND WILL ACCORDINGLY CONTINUE TO HIGHLIGHT THE POTENTIAL FOR SOME OF THE STORMS ON SUNDAY TO BECOME STRONG TO SEVERE. PWATS BETWEEN 1.5 AND 2 INCHES IN THE FCST SOUNDINGS WILL BE OFFSET SOME BY STORM MOTIONS PROGGED BETWEEN 15 AND 25 KTS DURING THE AFTERNOON THUS LIMITING THE THREAT FOR LOCALIZED FLASH FLOODING PROBLEMS...BUT NOT ENTIRELY. SFC HIGH PRESSURE LOOKS TO BEGIN BUILDING BACK INTO THE OHIO VALLEY BEHIND THE FRONT ON MONDAY AS THE UPPER LEVEL TROF SHIFTS EAST WHILE THE DOMINANT RIDGE EXPANDS OVER THE WRN CONUS. KEPT THE SLIGHT CHANCE POPS LINGERING DURING THE DAY FOR THE MOMENT...THOUGH SOME CONSISTENCY NOW IN THE EURO WOULD SUGGEST GOING DRY AND SUSPECT ONE MORE RUN WITH THIS SOLUTION WILL PROBABLY RESULT IN PULLING POPS OUT ON MONDAY AND CONTINUING WITH A DRY SPELL THRU TUESDAY. DURING THIS TIME...THE GUIDANCE BEGINS TO DIVERGE SHARPLY WITH THE SPECIFIC UPPER LEVEL FEATURES BUT GENERALLY AGREES UPON ANOTHER RELATIVELY DEEP LOW PRESSURE SYSTEM TAKING SHAPE OVER SRN CANADA EVENTUALLY TAKING ANOTHER COLD FRONT FROM THE UPPER MS VALLEY THRU THE LOWER GREAT LAKES/OHIO VALLEY REGION DURING THE LATER HALF OF THE PERIOD. THIS FAR OUT AND WITH RELATIVELY LOW CONFIDENCE IN THE TIMING AND STRENGTH OF THIS FEATURE...HAVE KEPT POPS IN THE SLIGHT/CHANCE RANGE THRU THE REMAINDER OF THE PERIOD. TEMPERATURES WILL MORE THAN LIKELY SEE SOME VARIABILITY GIVEN THE ANTICIPATED PRECIPITATION COUPLED WITH A COLD FROPA EARLY IN THE PERIOD. HOWEVER...HIGHS AND LOWS GENERALLY LOOK TO REMAIN RELATIVELY SEASONAL THRU THE PERIOD WITH TEMPS AVERAGING A LITTLE ABOVE NORMAL TO START THE PERIOD AND BECOMING A LITTLE COOLER THAN NORMAL BY THE END OF THE PERIOD. && .AVIATION.../18Z TO 18Z/ VFR CONDITIONS SHOULD PREVAIL FOR MUCH OF THE NEXT 24 HOURS...WITH TWO EXCEPTIONS. THE FIRST WILL BE WITH SCATTERED CONVECTION BETWEEN 18Z AND ABOUT 3Z...AND THEN BETWEEN 6Z AND 14Z WHEN PATCHY VALLEY FOG SHOULD DEVELOP...SOME OF WHICH COULD BE DENSE. WITH TIMING AND EVOLUTION OF CONVECTION UNCERTAIN PLAN ON AT LEAST VCTS AND CB DURING MUCH OF THE 18Z TO 3Z PERIOD AT ALL THREE SITES AND BASED ON RADAR TRENDS AT ISSUANCE...MAY USE A BRIEF TEMPO GROUP OR PREVAILING GROUP FOR MVFR VIS AND CIG IN TSRA. VIS AND CIGS DOWN TO IFR COULD OCCUR BRIEFLY WITHIN ANY STRONGER STORMS. THE 12Z MAV AND MET MOS HIT THE FOG PRETTY HARD...DOWN TO LIFR AND VLIFR AT ALL THREE SITES TOWARD 12Z AND WITH THE TREND TOWARD CLEARING SKIES OUT OVERNIGHT INTO EARLY ON SAT...PLAN TO TREND IN THIS DIRECTION. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM...MB AVIATION...JP
Hazardous weather outlook, Aug 19, 3:49 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 349 PM EDT FRI AUG 19 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 349 PM EDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE...MAINLY BEFORE MIDNIGHT. PATCHY DENSE FOG LATE TONIGHT WILL REDUCE VISIBILITIES BELOW ONE QUARTER OF A MILE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PATCHY DENSE FOG EARLY ON SATURDAY MORNING WILL REDUCE VISIBILITIES BELOW ONE QUARTER OF A MILE IN SOME LOCATIONS. THUNDERSTORMS ARE POSSIBLE AGAIN FROM SATURDAY THROUGH MONDAY AND AGAIN FROM TUESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS ON SUNDAY COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JP/MB
In the hours before
Special weather statement, Aug 19, 5:18 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 518 PM EDT FRI AUG 19 2011 KYZ083-192145- WAYNE- 518 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 545 PM EDT FRIDAY AFTERNOON... WESTERN WAYNE. AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF ALBANY...MOVING EAST AT 30 MPH. RESIDENTS OF WESTERN WAYNE COUNTY CAN EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING AS THIS STORM IMPACTS BETWEEN 520 PM AND 545 PM EDT. ABE
Special weather statement, Aug 19, 6:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 628 PM EDT FRI AUG 19 2011 KYZ079-083-084-192315- MCCREARY-PULASKI-WAYNE- 628 PM EDT FRI AUG 19 2011 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 715 PM EDT FRIDAY EVENING... MCCREARY... SOUTHERN PULASKI AND EASTERN WAYNE. AT 627 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM SOUTHERN PULASKI COUNTY INTO EASTERN WAYNE AND MCCREARY COUNTY...MOVING EAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. ABE
Special weather statement, Aug 19, 6:53 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 653 PM EDT FRI AUG 19 2011 KYZ079-192330- PULASKI- 653 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730 PM EDT FRIDAY EVENING... PULASKI. AT 652 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEAR SOMERSET...MOVING NORTHEAST AT 15 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO THREE INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... AND FREQUENT CLOUD TO GROUND LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. ABE
Special weather statement, Aug 19, 7:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 740 PM EDT FRI AUG 19 2011 KYZ085-087-200030- WHITLEY-BELL- 740 PM EDT FRI AUG 19 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830 PM EDT FRIDAY EVENING... SOUTHEASTERN WHITLEY AND SOUTHWESTERN BELL. AT 739 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF WILLIAMSBURG...MOVING NORTHEAST AT 10 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES OF UP TO THREE INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:21 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin | 3 hr |
| Aug 19, 5:38 PM EDT | Areal Flood Advisory | JKL | Pulaski | 82 min |
| Aug 19, 6:10 PM EDT | Areal Flood Advisory | JKL | McCreary, Wayne | 2 hr |
| Aug 19, 6:39 PM EDT | Areal Flood Advisory | JKL | McCreary, Pulaski, Wayne | 111 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.